Thunderstorm Wind, Paulding
- When
- July 7, 12:00 PM EST
- Where
- Paulding County, Charloe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -84.433
Emergency management reported trees down near Charloe.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 7, 2:39 AM EST, 9 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 239 AM EST MON JUL 7 2003 FORECAST DISCUSSION FOR TONIGHT THROUGH WEDNESDAY... ON MONDAY A COLD FRONT WILL BE APPROACHING THE CWA FROM THE NORTHWEST. TUESDAY MORNING THE FRONT WILL BE ENTERING THE NORTHERN PART OF OUR CWA...WILL STALL OUT OVER THE AREA FOR TUESDAY AND WEDNESDAY. THE GFS DEVELOPS A MCS OVER IOWA LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING AND MOVES THIS ACROSS OUR CWA MIDDAY WEDNESDAY TO WEDNESDAY EVENING. THE GEM IS NOT AS STRONG WITH THIS SYSTEM AS MOST OF THE OTHER MODELS ARE. BEST CHANCE FOR MONDAY AHEAD OF THIS NEXT FRONTAL SYSTEM LOOKS TO BE ABOUT MIDDAY TO EVENING TIME FRAME. DEWPOINTS WILL BE IN THE LOWER 70S...WE ARE IN SLIGHT RISK...AND WILL BE GETTING SOME GOOD HEATING OF THE ATMOSPHERE. THE INSTABILITY IN THE ATMOSPHERE WILL ALSO KEEP INCREASING AS THE DAY WEARS ON. BY LATE AFTERNOON ETA BUFKIT HAS CAPES 3000 TO 3600 J/KG...LI OF -6 AND LOWER...SI -4 TO -6...AND TT OF 50 TO 55. FOR MONDAY...SURFACE WINDS WILL BE OUT OF THE SOUTHWEST AND MID TO UPPER LEVEL WINDS WILL BE OUT OF THE NORTHWEST. WITH THE FRONT BEING OVER THE AREA ON TUESDAY AND WEDNESDAY...THIS WILL ALSO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. TEMPERATURES LOOKED GOOD. GUIDANCE FOR WEDNESDAYS HIGH IS LOWER THAN WHAT ARE FORECASTING. ESPECIALLY AVNMOS WHICH IS RATHER COOL. NOT GOING TO GO THAT COLD AND STUCK WITH SURROUNDING OFFICES. PATTERN IS NOT GOING TO CHANGE CONSIDERABLY...SO DONT EXPECT A DRASTIC CHANGE FROM TUESDAYS HIGH TO WEDNESDAYS HIGH. FORECAST DISCUSSION FOR WEDNESDAY NIGHT THROUGH SUNDAY... ONLY MAJOR CHANGE TO EXTENDED WAS TO ADD A CHANCE OF SHOWERS AND STORMS ON THURSDAY WITH MAJOR WAVE MOVING THROUGH THE REGION. 00Z RUNS OF THE GFS STILL AGREE AND ECMWF AS WELL ON THIS FEATURE. OTHERWISE NO CHANGES. AVIATION DISCUSSION FOR 06Z TAFS... WHAT SHOULD BE LAST OF THE ORGANIZED CONVECTION WILL BE PAST KSBN BY 08Z AND KFWA BY 11Z. ALSO SOME MVFR FOG TOWARD SUNRISE AS ATMOSPHERE SETTLES DOWN. WILL TIME NEXT ROUND OF THUNDERSTORMS AFTER 20Z AS ANOTHER COMPLEX SHOULD FORM IL/IA AND MOVE SOUTHEAST. .IWX... IN...FLOOD WATCH FOR TODAY FOR ZONES INZ013...INZ015...INZ020... INZ022>027...INZ032>034. MI...NONE. OH...NONE. BML/RES
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EST MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THROUGH TONIGHT WITH DAMAGING WINDS AND HAIL THE MOST LIKELY THREATS. FLOODING IS STILL A THREAT OVER PARTS OF INDIANA SOUTH OF US ROUTE 30 WHERE RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TODAY WHICH MAY CAUSE MORE FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION ON TUESDAY. DAMAGING WINDS WILL BE THE MOST LIKELY THREAT FROM ANY STORMS. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY BUT THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY THROUGH TUESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 1 W LARWILL IN WIND DAMAGE
07/07/03 WHITLEY TREES REPORTED DOWN.
REPORTED BY LAW
ENFORCEMENT.
1100 AM NORTH WEBSTER IN WIND DAMAGE
07/07/03 KOSCIUSKO TREES REPORTED DOWN.
REPORTED BY PUBLIC.
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1102 AM 1 NW SHIPSHEWANA IN WIND DAMAGE
07/07/03 LAGRANGE TREES REPORTED DOWN.
REPORTED BY AMATEUR RADIO.
1102 AM 5 NE LAGRANGE IN WIND DAMAGE
07/07/03 LAGRANGE TREES REPORTED DOWN NEAR
THE CITY OF HOWE. REPORTED
BY AMATEUR RADIO.
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM 8 S ANGOLA IN 65 MPH WIND GUST
07/07/03 DE KALB 60 TO 65 MPH WIND GUSTS
MEASURED BY TRAINED SPOTTER
WAMSLEYINZ003>009-012>018-020-023>027-032>034-MIZ077-078-080-081-OHZ001-002- 004-005-015-016-024-025-071715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1137 AM EST MON JUL 7 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES. IN MICHIGAN...BERRIEN AND CASS. IN INDIANA...LA PORTE...ST JOSEPH...STARKE...ELKHART...MARSHALL...PULASKI...WHITE...FULTON...AND KOSCIUSKO. THE FOLLOWING REMAIN IN THE SEVERE THUNDERSTORM WATCH UNTIL 1 PM EST(2PM EDT). IN MICHIGAN...ST JOSEPH...BRANCH AND HILLSDALE. IN INDIANA...LAGRANGE...NOBLE...WHITLEY...CASS...MIAMI...WABASH...HUNTIN GTON...WELLS...JAY...BLACKFORD...ALLEN...STEUBEN...ADAMS...GRANT AND DEKALB. IN OHIO...PAULDING...VAN WERT...FULTON...DEFIANCE...WILLIAMS ...PUTNAM...ALLEN...AND HENRY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM 7 S ANGOLA IN 65 MPH WIND GUST
07/07/03 STEUBEN CORRECTED FROM PREVIOUS
REPORT. 60 TO 65 MPH WINDS
REPORTED BY TRAINED
SPOTTER.
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 AM 4 W FORT WAYNE IN WIND DAMAGE
07/07/03 ALLEN POWERLINE DOWN AT US 30
AND BUTT ROAD. REPORTED BY
LAW ENFORCEMENT.
WAMSLEYThe Northern Indiana radar (KIWX), 109 km away, was scanning. The volume nearest the first event began at 17:01 UTC.
4 thunderstorm wind. Local standard time, as filed.
Emergency management reported trees down near Charloe.
Law enforcement reported trees and power lines down countywide.
Law enforcement reported trees and power lines down in Swanton.
A trained spotter reported trees and power lines down in Lima.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375866, 5375864, 5375867, 5375865.